Alert archive / New York / Gale Watches in 2016
Gale Watch 2, NWS New York, NY
NWS New York, NY issued this gale watch at Jan 11, 2016, 3:12 AM EST. It took effect at Jan 12, 2016, 12:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 11, 2016, 3:12 AM EST (08:12 UTC)
- In effect from
- Jan 12, 2016, 12:00 PM EST
- Expired
- Jan 11, 2016, 3:34 PM EST
- In force
- Issued by
- NWS New York, NY
The text
As transmitted.
213 WHUS71 KOKX 110812 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 312 AM EST MON JAN 11 2016 ...GALES THIS MORNING...THEN GALES LIKELY RETURN LATE TUESDAY AND TUESDAY NIGHT... ANZ335-338-345-111615- /O.EXT.KOKX.GL.W.0002.000000T0000Z-160111T1200Z/ /O.NEW.KOKX.GL.A.0002.160112T2300Z-160113T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 312 AM EST MON JAN 11 2016 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST THIS MORNING... ...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT. * WINDS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ340-111615- /O.EXT.KOKX.GL.W.0002.000000T0000Z-160111T1500Z/ /O.NEW.KOKX.GL.A.0002.160112T2300Z-160113T1100Z/ PECONIC AND GARDINERS BAYS- 312 AM EST MON JAN 11 2016 ...GALE WARNING NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT. * WINDS...WEST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ330-111615- /O.CON.KOKX.GL.W.0002.000000T0000Z-160111T1500Z/ /O.NEW.KOKX.GL.A.0002.160112T2300Z-160113T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 312 AM EST MON JAN 11 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT. * WINDS AND SEAS...WEST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ350-353-355-111615- /O.CON.KOKX.GL.W.0002.000000T0000Z-160111T1800Z/ /O.NEW.KOKX.GL.A.0002.160112T1700Z-160113T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 312 AM EST MON JAN 11 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
3 follow-up statements
302 WHUS71 KOKX 111031 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 531 AM EST MON JAN 11 2016 ...GALES ON THE OCEAN THIS MORNING...THEN GALES LIKELY RETURN LATE TUESDAY AND TUESDAY NIGHT ALL WATERS... ANZ335-338-345-112130- /O.CAN.KOKX.GL.W.0002.000000T0000Z-160111T1200Z/ /O.NEW.KOKX.SC.Y.0004.160111T1031Z-160111T2300Z/ /O.CON.KOKX.GL.A.0002.160112T2300Z-160113T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 531 AM EST MON JAN 11 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST WINDS 15 TO 25 KT TODAY AND AGAIN TUESDAY NIGHT...WITH GUSTS UP TO 35 KT TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ330-340-112130- /O.CAN.KOKX.GL.W.0002.000000T0000Z-160111T1500Z/ /O.NEW.KOKX.SC.Y.0004.160111T1031Z-160111T2300Z/ /O.CON.KOKX.GL.A.0002.160112T2300Z-160113T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 531 AM EST MON JAN 11 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 20 TO 25 KT TODAY AND AGAIN TUESDAY NIGHT...WITH GUSTS UP TO 35 KT TUESDAY NIGHT. SEAS 3 TO 5 FEET ON THE LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ350-353-355-112130- /O.CON.KOKX.GL.W.0002.000000T0000Z-160111T1800Z/ /O.CON.KOKX.GL.A.0002.160112T1700Z-160113T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 531 AM EST MON JAN 11 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... * WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
728 WHUS71 KOKX 111449 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 949 AM EST MON JAN 11 2016 ...SMALL CRAFT CONDITIONS ON THE WATERS TODAY... ...GALES LIKELY RETURN LATE TUESDAY AND TUESDAY NIGHT ALL WATERS... ANZ350-353-355-120000- /O.CAN.KOKX.GL.W.0002.000000T0000Z-160111T1800Z/ /O.NEW.KOKX.SC.Y.0005.160112T0000Z-160112T1100Z/ /O.CON.KOKX.GL.A.0002.160112T1700Z-160113T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 949 AM EST MON JAN 11 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT TODAY...DIMINISHING TONIGHT. SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT DEVELOPING TUESDAY AFTERNOON...BECOMING WEST TUESDAY NIGHT. SEAS 6 TO 11 FEET TODAY...SUBSIDING TO 3 TO 5 FT TUESDAY MORNING...THEN BUILDING TO 6 TO 11 FT ONCE AGAIN BY TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ330-335-338-340-345-120000- /O.EXT.KOKX.SC.Y.0004.000000T0000Z-160112T0000Z/ /O.CON.KOKX.GL.A.0002.160112T2300Z-160113T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 949 AM EST MON JAN 11 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT... * WINDS...WEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT TODAY...DIMINISHING THIS EVENING. WEST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT TUESDAY NIGHT. SEAS 3 TO 5 FT ON CENTRAL AND EASTERN LONG ISLAND SOUND TODAY...AND THEN ONCE AGAIN TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
376 WHUS71 KOKX 112034 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 334 PM EST MON JAN 11 2016 ...ROUGH CONDITIONS ON THE OCEAN WATERS THROUGH TONIGHT... ...GALES EXPECTED TUESDAY AFTERNOON THROUGH WEDNESDAY... ANZ330-335-338-340-345-121100- /O.CON.KOKX.SC.Y.0004.000000T0000Z-160112T0000Z/ /O.UPG.KOKX.GL.A.0002.160112T2300Z-160113T1100Z/ /O.NEW.KOKX.GL.W.0003.160112T2300Z-160113T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 334 PM EST MON JAN 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM TUESDAY TO 1 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 1 PM EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS TO 30 KT...DIMINISHING BELOW SMALL CRAFT LEVELS THIS EVENING. WEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT TUESDAY NIGHT INTO WEDNESDAY. SEAS 3 TO 6 FT ON CENTRAL AND EASTERN LONG ISLAND SOUND TUESDAY NIGHT AND CONTINUING INTO WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-355-121100- /O.EXT.KOKX.SC.Y.0005.160111T2034Z-160112T1700Z/ /O.UPG.KOKX.GL.A.0002.160112T1700Z-160113T1100Z/ /O.NEW.KOKX.GL.W.0003.160112T1700Z-160113T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 334 PM EST MON JAN 11 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TUESDAY... ...GALE WARNING IN EFFECT FROM NOON TUESDAY TO 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM NOON TUESDAY TO 6 PM EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS TO 30 KT INTO THIS EVENING...DIMINISHING BELOW SMALL CRAFT LEVELS TONIGHT. SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT DEVELOPING TUESDAY AFTERNOON...BECOMING WEST 25 TO 35 KT WITH GUSTS UP TO 40 KT TUESDAY NIGHT INTO WEDNESDAY. SEAS 6 TO 11 FEET TODAY...SUBSIDING TO 3 TO 5 FT TUESDAY MORNING...THEN BUILDING TO 8 TO 12 FT TUESDAY NIGHT AND CONTINUING INTO WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale watch went out at Jan 11, 12:29 AM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Jan 11, 12:29 AM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1229 AM EST MON JAN 11 2016
.SYNOPSIS...
HIGH PRESSURE BUILDS TODAY WITH A COLD FRONT MOVING THROUGH
TONIGHT. A CLIPPER SYSTEM THEN TRACKS ACROSS NEW ENGLAND TUESDAY
NIGHT. HIGH PRESSURE BUILDS TO THE SOUTH ON WEDNESDAY AND WILL
REMAIN IN CONTROL THROUGH THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
GUSTY WEST WINDS...CAA AND PARTLY CLOUDY TO MOSTLY CLEAR SKIES
WILL PERSIST IN THE WAKE OF THE COLD FRONT.
WEST WINDS OF 15 TO 25 MPH WITH GUSTS 30 TO 40 MPH ARE EXPECTED.
LOWS BY MORNING WILL REACH UPPER 20S TO LOWER 30S. TEMPS/TDS
UPDATED PER LATEST GUIDANCE/OBS AND TRENDS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
HIGH PRESSURE BUILDS WITH DRY CONDITIONS...BUT GUSTY WINDS (WLY
WINDS OF 15 TO 25 KT WITH GUSTS 25 TO 30 KT) WILL CONTINUE. AFTER
RECORD WARMTH YESTERDAY...HIGH TEMPERATURES WILL BE A FEW DEGREES
BELOW NORMAL IN THE MID 30S.
THE HIGH MOVES OFF THE MID ATLANTIC COAST TONIGHT. WINDS CONTINUE
TO DIMINISH AS THE PRESSURE GRADIENT RELAXES. DECENT RADIATIONAL
COOLING CONDITIONS SHOULD LEAD TO TEMPERATURES FALLING INTO THE
TEENS INLAND AND LOWER TO MIDDLE 20S NEAR THE COAST.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
MODELS CONTINUE GOOD AGREEMENT WITH THE OVERALL H5 PATTERN ACROSS NOAM
FOR THE REMAINDER OF NEXT WEEK...CONSISTING OF RIDGING OUT WEST AND A
VORTEX MEANDERING ABOUT EASTERN CANADA RESULTING IN MEAN TROUGHING
IN THE EAST. TIMING AND AMPLITUDE DIFFERENCE AT THIS LEVEL BEGIN
TO SHOW UP AT THE END OF THE WEEK.
A CLIPPER SYSTEM WILL DEVELOP ACROSS THE GREAT LAKES ON TUESDAY
AND QUICKLY RACE ACROSS NORTHERN NEW ENGLAND LATE TUESDAY
AFTERNOON AND TUESDAY NIGHT. THIS IS IN RESPONSE TO A VIGOROUS
SHORTWAVE MOVING AROUND THE VORTEX IN ERN CANADA. A 135 KT UPPER
JET WILL CAUSE THE UPPER TROUGH TO DIG AND EVENTUALLY BECOME
NEGATIVELY TILTED ACROSS NEW ENGLAND BY 12Z WED.
MODELS HAVE COME INTO MUCH BETTER AGREEMENT WITH THE OVERALL TRACK
AND STRENGTH OF THIS SYSTEM. AHEAD OF THE LOW ON TUESDAY...TEMPERATURES
WILL MODERATE INTO THE LOWER 40S NEAR THE COAST WITH AN INCREASING
SOUTHERLY FLOW. TEMPERATURES WILL BE A BIT COOLER INLAND. EXPECT
SOME SNOW/RAIN SHOWERS ACROSS THE AREA AS THE SYSTEM MOVES THROUGH
TUE AFTERNOON AND TUESDAY NIGHT. INITIALLY...BOUNDARY LAYER LOOKS
TOO WARM FOR ANYTHING BUT PLAIN RAIN NEAR THE COAST AND NYC METRO.
THE BOUNDARY LAYER SHOULD COOL ENOUGH INTO THE EVENING HOURS
TRANSITIONING ANY RAIN SHOWERS TO SNOW SHOWERS. ELSEWHERE...SHOULD
SEE MAINLY SNOW SHOWERS WITH THE COOLER BOUNDARY LAYER. THE
PRECIPITATION IS EXPECTED TO BE LIGHT SO ANY ACCUMS WOULD BE
MINIMAL. DRY CONDS SHOULD MAINLY PREVAIL...ALTHOUGH THE STRONG WLY
FLOW ON WED COULD BRING LAKE/OCEAN EFFECT SNOW SHOWERS/FLURRIES TO
THE LOCAL AREA.
A STRONG BLUSTERY FLOW DEVELOPS ON WED. THE STRENGTH OF THESE
WINDS WILL ULTIMATELY DEPEND ON THE STRENGTH OF THE LOW TO THE N
AND THE HIGH BUILDING TO THE S. GUSTY WINDS ARE EXPECTED TO
CONTINUE DURING THE DAYTIME HOURS THU AND FRI WITH A TIGHT PRES
GRADIENT REMAINING...ALTHOUGH NO WHERE NEAR AS STRONG AS WED. DRY
CONDS SHOULD MAINLY PREVAIL...ALTHOUGH THE STRONG WLY FLOW ON WED
COULD BRING LAKE/OCEAN EFFECT SNOW SHOWERS/FLURRIES TO THE LOCAL
AREA.
HIGH PRESSURE BUILDS IN FOR THE REMAINDER OF THE WEEK...BUT BREEZY
CONDITIONS WILL REMAIN ON THU AS THE PRES GRADIENT SLOWLY
RELAXES.
TEMPERATURES WILL BE NEAR NORMAL ON TUESDAY AND WEDNESDAY THROUGH
THE END OF THE WEEK.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
HIGH PRESSURE BUILDS IN TONIGHT THROUGH MONDAY.
VFR. W WINDS 15-25KT WITH GUSTS 25-35KT THROUGH A GOOD PORTION OF
THE NIGHT. SUSTAINED WINDS AND GUSTS DROP BY ABOUT 5KT BY THE MONDAY
MORNING PUSH.
.OUTLOOK FOR 06Z TUESDAY THROUGH FRIDAY...
.MONDAY NIGHT...VFR.
.TUESDAY-WEDNESDAY...SW WIND G25-30 KT IN THE AFTERNOON. MVFR CONDS
POSSIBLE IN SNOW/RAIN SHOWERS LATE AFTERNOON INTO EARLY EVENING.
W/NW WINDS G25-30KT TUE NIGHT INTO WED.
.THURSDAY...VFR. W WINDS AROUND 15 G20-25KT.
.FRIDAY...VFR.
&&
.MARINE...
GALES REMAIN UP FOR ALL WATERS AS STRONG WEST WINDS CONTINUE
BEHIND A COLD FRONT. GALES RUN THROUGH 18Z ON THE OCEAN AND 15Z ON
EASTERN LI SOUND...BUT WINDS MAY DIMINISH A FEW HOURS EARLIER.
ONCE THE GALES DIMINISH...SMALL CRAFT CONDITIONS SHOULD CONTINUE
ON THE COASTAL OCEAN WATERS THROUGH THURSDAY...WITH A RELATIVELY
TIGHT PRESSURE GRADIENT OVER THE WATERS...THIS SHOULD KEEP SEAS OF
AT LEAST 5 FT OVER AT LEAST PART OF THE COASTAL OCEAN ZONES IN
THIS TIME FRAME. WINDS MIGHT FALL BELOW SCA LEVELS ON THE COASTAL
OCEAN WATERS LATE MONDAY NIGHT AND TUESDAY...BEFORE INCREASING
AGAIN TUESDAY AFTERNOON. ON THE NON-OCEAN WATERS...ONCE WINDS
DIMINISH TO BELOW SCA LEVELS BY LATE MONDAY...THEY SHOULD BEGIN TO
BE RIGHT AROUND/JUST BELOW SCA LEVELS FROM TUESDAY NIGHT-
WEDNESDAY AND POSSIBLY INTO THURSDAY.
THERE IS ALSO THE POSSIBILITY OF GALES ON ALL WATERS FROM LATE
TUESDAY NIGHT INTO WEDNESDAY. THIS THREAT CONTINUES TO BE
HIGHLIGHTED IN THE HWO.
&&
.HYDROLOGY...
NO SIGNIFICANT PRECIPITATION OF GREATER THAN 1/2 INCH LIQUID
EQUIVALENT IS THEN FORECAST THROUGH FRIDAY.
&&
.TIDES/COASTAL FLOODING...
A STRONG WEST FLOW MAY LEAD TO POTENTIAL BLOWOUT TIDE. SOME
GUIDANCE IS INDICATING BLOWOUTS ARE POSSIBLE DURING MONDAY
AFTERNOON'S LOW TIDE CYCLE...AND WILL EVALUATE THE 00Z DATA.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR ANZ335-338-
340-345.
GALE WARNING UNTIL 10 AM EST THIS MORNING FOR ANZ330.
GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR ANZ350-353-355.
&&
SYNOPSIS...24/DS
NEAR TERM...GOODMAN/DS/PW
SHORT TERM...DS
LONG TERM...24/DS
AVIATION...JC
MARINE...MALOIT/PW
HYDROLOGY...DS
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jan 11, 12:47 AM EST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 1247 AM EST MON JAN 11 2016 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-120115- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 1247 AM EST MON JAN 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-120115- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1247 AM EST MON JAN 11 2016 ...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALE WARNING. GUSTS TO GALE FORCE ARE POSSIBLE FROM TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-340-345-120115- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1247 AM EST MON JAN 11 2016 ...GALE WARNING IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GUSTS TO GALE FORCE ARE POSSIBLE FROM LATE TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-120115- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 1247 AM EST MON JAN 11 2016 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALE WARNING. GUSTS TO GALE FORCE ARE POSSIBLE FROM LATE TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 5:31 AM EST | Small Craft Advisory | OKX | 18 hr | |
| Jan 11, 9:49 AM EST | Small Craft Advisory | OKX | 20 hr | |
| Jan 11, 3:34 PM EST | Gale Warning | OKX | 48 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.